Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 2, NWS Topeka, KS

April 25, 2015Clay County, Kansas

NWS Topeka, KS issued this river flood warning at Apr 25, 2015, 7:05 PM CDT for Clay County, Kansas. It took effect at Apr 25, 2015, 10:01 PM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2015, 7:05 PM CDT (00:05 UTC)
In effect from
Apr 25, 2015, 10:01 PM CDT
Expired
Apr 26, 2015, 2:05 PM CDT
In force
16 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, KS

The river

Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 14.94 ft at Apr 25, 2015, 8:00 PM CDT.

actionminormoderate510152004/2504/2604/27
Action stage
10 ft
Minor stage
15 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WGUS43 KTOP 260005
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
705 PM CDT SAT APR 25 2015

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC027-260805-
/O.NEW.KTOP.FL.W.0002.150426T0301Z-150426T1905Z/
/CYCK1.1.ER.150426T0301Z.150426T0600Z.150426T0705Z.NO/
705 PM CDT SAT APR 25 2015

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Republican River at Clay Center.
* until Sunday afternoon.
* At  6:45 PM Saturday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 15.2 feet by early Sunday morning.the river will fall below
  flood stage by early Sunday morning.
* Impact...At 15.0 feet...Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
1 follow-up statement
270 
WGUS83 KTOP 260305
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1005 PM CDT SAT APR 25 2015

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC027-260335-
/O.CAN.KTOP.FL.W.0002.000000T0000Z-150426T1905Z/
/CYCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 PM CDT SAT APR 25 2015

The Flood Warning is cancelled for
  The Republican River at Clay Center.
* At  9:45 PM Saturday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.9 feet. The 
  river will fall to 8.9 feet by Monday morning.
* Impact...At 15.0 feet...Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:23 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 25, 6:23 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
623 PM CDT Sat Apr 25 2015

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Sunday)
Issued at 314 PM CDT SAT APR 25 2015

The upper level trough moved into northeast KS early this morning,
stalled and pivoted, and has since moved southeast into Missouri.
The circulation has been impressive to watch on radar as associated
lift, weak low level instability, and moisture allowed a persistent
area of showers to spin tightly around the center of the upper
system as it crossed the area. A few of these showers were lingering
in eastern KS on the west flank of the low. These will remain
shallow and transient through late afternoon, but will provide brief
periods of rain before weakening and moving out of the area by 5 PM
or so. It appears likely that a deck of low stratus clouds will
build over the entire area overnight while northeast winds persist
around 10 mph or a bit stronger. The breeze and clouds will limit
fog potential and will keep temperatures a bit warmer in the mid 40s
for lows. Clouds will be slow to dissipate on Sunday, but should
eventually scatter out as the moisture in the cloud layer is not
particularly deep. Sunshine would allow temperatures to climb into
the lower to middle 60s, while the northeast to easterly breeze will
persist through the day.

.LONG TERM...(Sunday Night through Saturday)
Issued at 314 PM CDT SAT APR 25 2015

A closed upper-level low is centered over New Mexico and will
gradually work its way east over the period, while ridging in the
northern stream allows for elongated surface high pressure to the
northeast noses into the area. Depending on exactly where the
closed low tracks, could see some light rain in the very southwest
portion of our area Monday afternoon with a SW to NE gradient of
cloudy to clearer skies. From here, PoP chances should remain to
our south through Tuesday. Slight warm up is seen Monday into
Tuesday.

For the extended period into Wednesday, still expect a dry pattern
to take hold with a strong upper level ridge beginning to build in over a
good portion of the Central CONUS.  With a southern stream of jet
energy well South and a northern stream well North, there won't be
many significant chances for shortwave energy to create enough lift
to cause any precipitation.  The next best shot of showers or
thunderstorms appears to be late next weekend when both the EC and
GFS suggest a trough begins to dig into the Northern and Central
Rockies possibly ejecting a minor shortwave out ahead of it into the
Central Plains.  Moisture does appear to be limited with the timing
of this, however, so really not expecting any widespread activity at
this time over the outlook area.  Temperatures during this time rise
into the 70s with low 80s possible by the weekend.  Overnight lows
remain pleasant in the upper 40s and 50s.

&&

.AVIATION...(For the 00Z TAFs through 00Z Sunday Evening)
Issued at 622 PM CDT SAT APR 25 2015

For the 00z TAFs, main concern is with the lower ceilings from the
stratus deck that will linger through tonight and much of the day on
Sunday. Low-end MVFR cigs were in place early this evening and model
guidance continues to hint at several hours of IFR cigs (and
possibly even borderline LIFR conditions at times). However there is
still uncertainty amongst the models regarding the start time of
these IFR cigs so will need to monitor cig trends this evening.
Guidance is in pretty good agreement with cigs improving to MVFR
conditions by late morning/early afternoon before scattering out to
low-end VFR conditions by late afternoon. Winds through the period
will veer slightly from north to east-northeast.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barjenbruch
LONG TERM...Drake/Heller
AVIATION...Hennecke
Hazardous weather outlook, Apr 25, 9:56 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
956 AM CDT SAT APR 25 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-261500-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
956 AM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.